# SDR DLM88960594

- Difficulty date: March 16, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N973DL
- Make and model: Doug MD-88
- Aircraft serial: 53241
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 03980
- Condition: Overheated
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE HAD SMOKE IN THE MID CABIN CEILING.  IT WAS AN ELECTRICAL SMELL THAT COULD HAVE BEEN FROM THE LT BALLASTS.  MTC DEACTIVATED THE CABIN LTS AND FWD TO MCO.  SEVERAL OF THE CEILING LTS WERE FOUND INOP.  THE SMOKE HAD DISSIPATED WHEN THE A/C WAS IN DESCENT.  BURNED OUT LIGHTS WERE REPLACED AND A INSPECTION OF THE LIGHTING SYSTEM WAS DONE, NO DISCREPANCIES WERE FOUND.
